Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 194, NWS Mobile, AL

June 10, 20224 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 3:17 PM CDT for 4 counties in Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2022, 3:17 PM CDT (20:17 UTC)
Expired
Jun 10, 2022, 4:00 PM CDT
In force
43 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, AL, Conecuh County, AL, Monroe County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:08 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 10, 2:08 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
208 PM CDT Fri Jun 10 2022

.MESOSCALE UPDATE...A Severe Thunderstorm Watch has been issued
for most of the forecast area until 8pm. The MCS we have been
tracking all day has continued to progress southeast and is
interacting with a very unstable airmass. Latest mesoanalysis
indicates MLCAPES have increased to 2500-3500 J/kg from inland SE
MS southeastward across coastal AL/NW FL. There is a notable
instability gradient across the northeast portions of the forecast
area. This line of strong to severe storms will continue to move
east and southeast into our region through the rest of the
afternoon, aided by interaction with a west-east outflow boundary
over the central portion of the forecast area and modest 500 mb
height falls. The greatest coverage of storms will likely be
focused across interior SE MS and interior SW AL. Closer to the
coast, visible satellite shows that convective cumulus is
struggling to develop, likely due to residual subsidence from
earlier Gulf/SE LA convection. Convective coverage along the
immediate coast remains uncertain. Storms may also begin to
struggle as they reach south central AL due to lower instability.

Low level lapse rates are 8-9 C/km with DCAPES near or just over
1000 J/kg. This suggests the primary severe weather threat will
continue to be damaging wind gusts. Some isolated severe hail is
possible with the stronger updrafts. The tornado threat is rather
low due to weak shear. However, given the presence of the
aforementioned west-east outflow boundary and the incoming
boundary from the northwest, we will have to watch for storm scale
interactions along those boundaries as brief spin-ups can
sometimes occur. Again, damaging wind gusts will be the primary
severe threat.

The severe threat should come to an by 9pm at the very latest, but
likely sooner. Rain chances will decrease markedly for inland
areas late tonight into the overnight hours. The biggest
uncertainty is rain chances closer to the coast. Some hi-res
guidance suggests a boundary will be left draped across the
southern third of the area, which may help to spark additional
isolated to scattered storms late this evening into the overnight
closer to the coast. Maintained a chance of thunderstorms for
those areas given this possibility. 34/JFB

&&

.PREV DISCUSSION... /issued 103 PM CDT Fri Jun 10 2022/

AVIATION...
18Z issuance...A line of strong to severe storms continue to
approach the region from the northwest. The line should enter our
Southeast Mississippi/Southwest Alabama counties by 19-20Z, and
should reach our TAF sites by 21-22Z. Low-end MVFR to IFR
conditions, as well as gusty winds and frequent lightning will
accompany these storms as they push through. Storms should
decrease in coverage and intensity by the evening hours. VFR
conditions are expected overnight tonight and into Saturday
morning. /96

PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS
continues to make progress east and southeast, now moving into
west central MS as of 11am. There are mixed signals about how the
organization of the MCS will hold together as it moves southeast
into our area this afternoon. The first thing we note this morning
is a marked instability gradient across the area in association
with a weak front located roughly near the Hwy 84 corridor.
MLCAPES have already climbed to 2000-2500 J/kg along the coast
(also aided by a moisture surge from a northward moving outflow
boundary from earlier Gulf convection) to under 1000 J/kg north of
Hwy 84. With additional heating today, MLCAPES are forecast to
climb to 3000-4000 J/kg across the I-10 corridor into adjacent
parts of SE MS with 1000-1500 J/kg across our far northern third
of the forecast area. Effective bulk shear will not be too
favorable with values of 15-25 kt in general. Overall this
suggests that the overall MCS may become somewhat disorganized.
However, the associated outflow boundary will continue to march
southeast into our inland SE MS counties around 1pm or so and
continue southeast across the region through the afternoon and
early evening. As the boundary encounters the increasingly
unstable airmass, we will likely see new storm development along
and just ahead of the boundary (with convection also aided by
subtle 500 mb height falls and the northward moving outflow north
of I-10). Having said that, the extent of convective coverage
still remains uncertain as satellite and mesoanalysis indicates
some residual subsidence over coastal areas from the early morning
Gulf convection. Some mesoscale models indicate this could limit
overall coverage in southern and eastern zones. We will have to
watch satellite trends for the next few hours to see how much of a
factor that could be. All that being said, our current forecast
of decreasing rain chances in the eastern zones looks good so no
changes are anticipated to the ongoing forecast.

While deep layer shear is rather meager, steep low level lapse
rates and DCAPES around 1000 J/kg indicate the potential for
damaging wind gusts as the main severe threat. However, a few
large hail reports are possible in the southern half of the area
where the higher instability resides. The tornado threat is rather
low today due to weak shear. However, given the outflow boundary
present north of I-10 and the incoming boundary from the
northwest, we will have to watch for storm scale interactions
along those boundaries as brief spin-ups can sometimes occur.
Again, damaging wind gusts will be the primary severe threat.

The current Slight Risk over a majority of our area handles the
threat well. The severe threat should end by 9pm in our eastern
zones, if not sooner. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 10, 2:30 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Fri Jun 10 2022

MSZ075-076-078-079-102015-
Stone MS-Perry MS-Greene MS-George MS-
230 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of George, southern
Perry, southern Greene and northern Stone Counties through 315 PM
CDT...

At 230 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles west of
Richton to near Baxterville. Movement was southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wiggins, Lucedale, Leakesville, Beaumont and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3091 8914 3118 8914 3116 8843 3081 8842
      3080 8916 3089 8934 3091 8934
TIME...MOT...LOC 1930Z 324DEG 22KT 3133 8902 3105 8957

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

MM
Local storm report, Jun 10, 2:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     RUNNELSTOWN             31.38N 89.11W
06/10/2022                   PERRY              MS   EMERGENCY MNGR

            EM REPORTS WIND DAMAGE TO A BUILDING IN
            RUNNELSTOWN, MS.

&&
Special weather statement, Jun 10, 2:47 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CDT Fri Jun 10 2022

ALZ055-056-059-FLZ201-203-102030-
Monroe AL-Conecuh AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
247 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of south central Monroe,
Escambia, Conecuh, northern Santa Rosa and north central Escambia
Counties through 330 PM CDT...

At 246 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles east of
Uriah to 6 miles south of I65 And AL 113 to 6 miles southeast of
Bratt. Movement was northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brewton, Evergreen, Century, Flomaton, East Brewton, Uriah,
Castleberry, Excel, Jay, Repton, Pollard, Riverview, I65 And US 84,
Bratt, I65 And AL 113 and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Alabama...and northwestern Florida.

&&

LAT...LON 3135 8668 3135 8670 3130 8670 3097 8679
      3079 8739 3132 8756 3155 8710 3137 8668
TIME...MOT...LOC 1946Z 231DEG 14KT 3133 8742 3111 8734 3090 8734

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MM
Local storm report, Jun 10, 2:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     4 S RUNNELSTOWN         31.31N 89.10W
06/10/2022                   PERRY              MS   EMERGENCY MNGR

            EM REPORTS MULTIPLE TREES DOWN ON BOTH
            HIGHWAY 29 AND MEMORIAL CHURCH ROAD.

&&
Special weather statement, Jun 10, 2:55 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
255 PM CDT Fri Jun 10 2022

MSZ075-076-102045-
Perry MS-Greene MS-
255 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of central Perry and
central Greene Counties through 345 PM CDT...

At 255 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles northwest of
Fruitdale to 5 miles northwest of Leakesville to 5 miles west of New
Augusta. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta and State Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3134 8915 3136 8869 3143 8862 3144 8845
      3113 8844 3114 8914
TIME...MOT...LOC 1955Z 284DEG 34KT 3138 8845 3121 8863 3118 8912

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MM
Special weather statement, Jun 10, 3:12 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Fri Jun 10 2022

ALZ052-261>263-102100-
Baldwin Inland AL-Washington AL-Mobile Central AL-Mobile Inland AL-
312 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Mobile, northwestern
Baldwin and southwestern Washington Counties through 400 PM CDT...

At 311 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southeast of
Tibbie to 7 miles south of Leakesville to 7 miles northwest of
Lucedale. Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Chickasaw, Satsuma, Citronelle, Creola, Chunchula,
Stockton, Gulfcrest, Axis, Calvert, Mount Vernon, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL
225, I65 And AL 158 and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama.

&&

LAT...LON 3068 8841 3116 8843 3117 8794 3115 8797
      3114 8794 3116 8793 3115 8790 3117 8789
      3114 8787 3116 8788 3117 8776 3099 8776
      3089 8789 3091 8790 3088 8790 3085 8795
      3068 8818
TIME...MOT...LOC 2011Z 326DEG 28KT 3131 8819 3104 8852 3098 8870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:31 AM CDTSpecial Marine WarningMOB119 min
Jun 10, 3:24 AM CDTSpecial Marine WarningMOB2 hr
Jun 10, 5:23 AM CDTSpecial Marine WarningMOB82 min
Jun 10, 12:53 PM CDTSpecial Marine WarningMOB67 min
Jun 10, 1:12 PM CDTSpecial Weather StatementMOBWashington48 min
Jun 10, 2:25 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington65 min
Jun 10, 2:47 PM CDTSpecial Weather StatementMOBConecuh, Escambia43 min
Jun 10, 3:12 PM CDTSpecial Weather StatementMOBMobile48 min
Jun 10, 3:25 PM CDTSpecial Weather StatementMOBBaldwin65 min
Jun 10, 3:30 PM CDTAreal Flood AdvisoryMOBClarke, Monroe, Washington3 hr
Jun 10, 3:41 PM CDTSpecial Marine WarningMOB2 hr
Jun 10, 3:44 PM CDTSpecial Weather StatementMOBBaldwin, Mobile61 min
Jun 10, 3:56 PM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe, Wilcox38 min
Jun 10, 4:27 PM CDTSpecial Weather StatementMOBBaldwin, Conecuh, Escambia, Mobile63 min
Jun 10, 4:30 PM CDTSpecial Marine WarningMOB2 hr
Jun 10, 4:36 PM CDTSpecial Weather StatementMOBButler, Crenshaw54 min
Jun 10, 4:48 PM CDTSevere Thunderstorm WarningMOBBaldwin42 min
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningMOBBaldwin40 min
Jun 10, 5:18 PM CDTSpecial Weather StatementMOBButler, Crenshaw42 min
Jun 10, 5:27 PM CDTSpecial Marine WarningMOB97 min
Jun 10, 5:53 PM CDTSpecial Marine WarningMOB97 min
Jun 10, 5:36 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa54 min
Jun 10, 1:53 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne67 min
Jun 10, 2:30 PM CDTSpecial Weather StatementMOBGeorge, Perry45 min
Jun 10, 2:38 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone52 min
Jun 10, 2:55 PM CDTSpecial Weather StatementMOBGreene, Perry50 min
Jun 10, 3:22 PM CDTSpecial Weather StatementMOBGeorge38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.